MAUDE Adverse Event Report: CONMED LARGO Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A distributor reported on behalf of a customer that the y1301, y-knot flex 1.3mm all-suture anchor device was being used during an arthroscopic labral repair procedure on 07aug2424, and ¿after the y1301 1.3mm yknot anchor was inserted, it was found distal tip of the right side was broken, and the broken tip was retained in the patient's bone, confirmed by x- ray.¿.Follow-up assessment found "the broken tip is fully anchored into the bone, the surgeon was unable to remove the broken tip", and does not intend to remove it.The procedure was completed without the use of an alternate device, with a delay of 15 minutes.There was no medical/surgical intervention, or extended hospitalization required for the patient.This report is being raised due to the reported injury of a retained foreign body in the patient.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, however the provided photographic evidence shows the driver tip broken off; a copy of the x-ray was not provided to verify retention in the patient¿s bone.The likely cause for this event is due to the use of excessive force and/or application of bending or torsional forces during implantation and removal of the driver.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 12 reports, regarding 14 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid lateral loading while inserting y-knot anchors.Maintain proper alignment during insertion of anchors and disengagement of drivers.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the y1301, y-knot flex 1.3mm all-suture anchor device was being used during an arthroscopic labral repair procedure on (b)(6) 2424, and ¿after the y1301 1.3mm yknot anchor was inserted, it was found distal tip of the right side was broken, and the broken tip was retained in the patient's bone, confirmed by x- ray.¿.Photographs provided show a tip of the two-pronged metal driver is missing.Follow-up assessment found "the broken tip is fully anchored into the bone.The surgeon was unable to remove the broken tip" and does not intend to remove it.There was no medical/surgical intervention or extended hospitalization required for the patient.The procedure was completed without the use of an alternate device, with a delay of 15 minutes.There was no medical/surgical intervention, or extended hospitalization required for the patient.This report is being raised due to the reported injury of a retained foreign body in the patient.

Brand Name
Y-KNOT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20063949
Report Number1017294-2024-00098
Device Sequence Number18222110
Product Code MBI
UDI-Device Identifier20845854021658
UDI-Public(01)20845854021658(17)290224(10)1373251
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberY1301
Device Lot Number1373251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic